What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 27, 2:17 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 2:17 PM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
317 PM EDT Tue Jul 27 2021
.NEAR TERM [Through Wednesday]...
Showers and storms continue to develop through the area with
additional development through sunset. Minor nuisance flouting
could occur with the heavier storms that remain stationary or move
little. Convection will diminish after sunset with a transition
to offshore convection overnight. Lows tonight will fall into the
mid 70s. Another wet day is in store Wednesday with PWATs around 2
inches and slow storm movements. Categorical rain chances through
much of the area tomorrow with 70-80% common especially late
morning through late afternoon. WPC has outlooked much of the area
in a marginal risk for excessive rainfall. Highs will be in the
upper 80s to lower 90s which will yield heat indices in the low to
mid 100s outside of thick cloud cover.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Deep upper level ridging to our west will dominate the flow
pattern across the region through the short and long term period,
with northwest flow through the middle and upper levels of the
atmosphere. Thursday through Thursday night, a vorticity streamer
across the upper levels is expected to remain in a west/east
orientation across the Florida Panhandle and Big Bend, which is
expected to provide a focus for showers and thunderstorms across
these areas on Thursday. Given that PW values will still be
hanging around 1.7-1.9 inches across the region on Thursday, there
still remains the chance that any slow moving or training storms
could lead to a localized flooding threat, especially across the
Florida Panhandle and Big Bend where those rain chances are much
higher.
Outside of shower and thunderstorm activity on thursday, the main
concern across the region will be the heat indices values across
the region. The higher values are especially likely outside
thunderstorms across SE Alabama and SW Georgia where thunderstorm
coverage is expected to be much less. Heat index values across
this region are expected to climb into the 108-111 range, which is
well into our heat advisory levels.
.LONG TERM [Friday Through Tuesday]...
The long term period will generally be characterized by a strong
upper level ridge to our west, which will bring continued
northwest flow into our area. To our north, a broad upper level
trough is expected to sit across the Northeast and Mid-Atlantic,
which will keep much of the widespread chances for showers and
thunderstorms to our north. The ridge; however, will contribute to
widespread Heat Advisory level conditions (108-112 degree heat
indices) across the region for Friday, Saturday, and Sunday. By
Sunday evening, the aforementioned trough across the Northeast
and Mid-Atlantic regions is expected to slowly start pushing into
the southeast, which will increase precipitation chances as well
as bring a slight reprieve from the excessive heat that will be
observed across the region through the weekend. Overall, high
temperatures will be in the mid to upper 90s through the weekend;
however, by Monday, temperatures drop back down into the low 90s
and upper 80s. Lows will generally remain in the mid to upper 70s
across the region.
&&
.AVIATION...
[Through 18Z Wednesday]
SHRA/TSRA will continue to develop area wide with
scattered/numerous coverage this afternoon and evening. Have
predominate TSRA this afternoon at all TAF sites with the
possibility of MVFR/IFR flight restrictions underneath heavier
convection. VFR is anticipated outside of convection through the
overnight hours. Towards dawn, VLD has the possibility of IFR
restrictions due to fog with recent rainfall from 09-13Z. A return
to VFR is expected afterwards.
&&
.MARINE...
Tranquil boating conditions are expected to continue through the
remainder of the work weed with winds less than 10 knots and seas
around a foot or less. By Saturday, winds are expected to to
increase slightly to around 10-15 knots, which will build swells
to a more consistent 1-2 foot range across all the waters.
Generally speaking; however, favorable boating conditions are
expected to prevail through the period outside of showers and
thunderstorms that could lead to periods of increased seas and
winds in their vicinity.
&&
.FIRE WEATHER...
The area will remain in a wet pattern for the next several days.
Aside from low dispersions, there are no hazardous fire weather
conditions expected.
&&
.HYDROLOGY...
Heavy rain is a concern over the next couple days as scattered to
numerous showers and thunderstorms overtake our area within a moist,
tropical airmass. Therefore, convection will pose a flash flooding
threat. A Slight Risk (level 2/5) for excessive rainfall exists for
the northeast third of the forecast area for today, which will be
followed by a Marginal Risk (level 1/5) for all of our area
tomorrow. A more typical pattern of isolated to scattered
thunderstorms return to the region starting Thursday as dry air
across the mid and upper levels advects into the area. As always
even though chances of widespread rainfall is expected to drop
starting Thursday, summertime thunderstorms can quickly drop 2-3
inches in an hour, which can lead to localized nuisance/minor
flooding. This is especially likely in slow moving/training
storms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 90 75 94 75 / 70 80 40 60 20
Panama City 77 89 77 91 78 / 50 60 40 50 20
Dothan 74 89 74 95 75 / 70 70 20 40 10
Albany 75 90 75 97 77 / 70 70 20 30 0
Valdosta 74 91 73 93 75 / 70 70 30 50 10
Cross City 76 90 76 90 76 / 60 60 50 70 30
Apalachicola 78 89 77 89 79 / 40 60 50 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Scholl
MARINE...Bunker
FIRE WEATHER...Scholl
HYDROLOGY...Bunker
In the hours before
Special weather statement, Jul 27, 1:47 PM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT Tue Jul 27 2021
FLZ013-271930-
Calhoun FL-
147 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA UNTIL 230 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Stonemill Creek, or 13 miles southwest of Blountstown,
moving southeast at 10 mph.
Pea size hail and wind gusts up to 50 mph are possible with this
storm.
Locations impacted include...
Marysville, Scotts Ferry, Abe Springs, Sharpstown, Frink, Kinard,
Broad Branch and Chipola Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3043 8531 3040 8509 3032 8508 3023 8514
3022 8525 3026 8534 3036 8535
TIME...MOT...LOC 1847Z 292DEG 7KT 3033 8524
21-WDSpecial weather statement, Jul 27, 1:56 PM EST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
256 PM EDT Tue Jul 27 2021
FLZ026-271930-
Liberty FL-
256 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIBERTY COUNTY UNTIL
330 PM EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Blountstown, moving southeast at 5 mph.
Half inch hail and winds up to 40 mph are possible with this storm
in addition to very heavy rainfall.
Locations impacted include...
East Camp and Jewel Fire Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3014 8487 3028 8484 3028 8473 3027 8473
3026 8474 3025 8471 3013 8467
TIME...MOT...LOC 1856Z 294DEG 6KT 3022 8478
21-WDSpecial weather statement, Jul 27, 3:47 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
447 PM EDT Tue Jul 27 2021
ALZ067-069-GAZ142-272115-
Henry AL-Houston AL-Early GA-
447 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HENRY...EASTERN
HOUSTON AND SOUTHWESTERN EARLY COUNTIES UNTIL 515 PM EDT/415 PM
CDT/...
At 446 PM EDT/346 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Webb, or 7 miles southeast of Headland, moving
southeast at 20 mph.
Pea size hail and up to 45 mph are possible with this storm.
Additional development of storms is possible in the area as well
bringing similar threats.
Locations impacted include...
Dothan, Kinsey, Ashford, Cowarts, Webb, Avon, Gordon, Saffold,
Pansey, Crosby, Grangeburg, Howards Mill, Sigma, Grandberry
Crossroads, Pearce, Enon, Lovetown, Barber, Pleasant Plains and
Farley Nuclear Plant.
LAT...LON 3114 8497 3104 8508 3100 8518 3100 8524
3127 8540 3137 8523
TIME...MOT...LOC 2046Z 325DEG 17KT 3126 8527
21-WDSpecial weather statement, Jul 27, 5:14 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM EDT Tue Jul 27 2021
GAZ127-272245-
Worth GA-
614 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WORTH COUNTY UNTIL
645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Sylvester, moving south at 15 mph.
Half inch hail and winds up to 45 mph are possible with this storm
in addition to very heavy rainfall. Additional development of storms
is possible in the area.
Locations impacted include...
Sylvester, Poulan, Marine Corps Logistics Base, Red Rock, Gordy,
Gammage, Sylvester Airport, Crestwood, Shingler, Isabella, Alfords
and Doles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3173 8381 3168 8379 3162 8380 3162 8379
3146 8375 3145 8400 3147 8398 3148 8400
3155 8400 3155 8398 3156 8398 3157 8400
3162 8400 3163 8401 3165 8399 3165 8402
3173 8402
TIME...MOT...LOC 2213Z 359DEG 12KT 3166 8392
21-WDSpecial weather statement, Jul 27, 5:56 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
656 PM EDT Tue Jul 27 2021
GAZ127-129-143-145-146-155>158-272345-
Tift GA-Worth GA-Miller GA-Decatur GA-Colquitt GA-Mitchell GA-
Seminole GA-Grady GA-Thomas GA-
656 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...GRADY...SOUTHEASTERN
MILLER...MITCHELL...NORTHERN THOMAS...NORTHEASTERN SEMINOLE...
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 745 PM
EDT...
At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Baconton to 11 miles
southwest of Camilla to 8 miles northwest of West Bainbridge.
Movement was east at 20 mph.
Winds up to 45 mph are possible with these storms along with
frequent lightning and heavy rainfall.
Locations impacted include...
Bainbridge, Moultrie, Cairo, Pelham, Camilla, Omega, Norman Park,
Baconton, Doerun, Ochlocknee, Coolidge, Whigham, West Bainbridge,
Riverside, Schley, Funston, Attapulgus, Sale City, Iron City and
Climax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 8375 3081 8420 3071 8470 3084 8477
3102 8482 3111 8454 3108 8454 3108 8451
3112 8450 3115 8442 3142 8410 3139 8348
TIME...MOT...LOC 2255Z 286DEG 19KT 3129 8409 3113 8435 3100 8469
21-WDLocal storm report, Jul 27, 6:19 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD 2 SSW PALMYRA 31.61N 84.21W
07/27/2021 DOUGHERTY GA 911 CALL CENTER
FLOODING ONGOING IN THE 2500 BLOCK OF
WHISPERING PINES ROAD.
&&
KGGNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974217, 974218, 974219, 974220, 974221, 974222, 974223, 974224, 974225, 974206, 974207, 974208, 974209, 974210, 974211, 974212, 974213, 974214, 974215.